Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Common Antibiotics Linked to Retinal Detachment Rarely Get Reported

Filed July 18th, 2013 Laurie

Even though Canadian researchers have linked commonly prescribed antibiotics to blindness-inducing eye damage, there has been no increase in adverse events reports to Health Canada by either doctors or patients.

But an article published in the latest edition of the Canadian Adverse Reaction Newsletter suggests that the lack of reports is not because of a lack of concern or even fewer incidents of eye damage than researchers expected, but because the public is still failing to make the connection. “Most drug research for adverse drug reactions that we read about or publish are in the areas of cancer or cardiovascular disease,” University of British Columbia researcher Mahyar Etminan told the Vancouver Sun. “We don’t really think of adverse drug reactions that can affect the eye.”

Etminan and his team examined the prescription records of nearly one million ophthalmology patients in British Columbia and found that patients being treated for retinal detachment were five times more likely to be taking fluoroquinolones – a class of antibiotics used to treat bacterial infections. Retinal detachment is where the light-sensitive retina separates from the gel of the eyeball, according to the Vancouver Sun.

The results of Etminan’s study were published in the Journal of the American Medical Association last year and were highlighted in Health Canada’s adverse reaction newsletter released last week, encouraging patients and health care professionals to report cases of retinal detachment associated with fluoroquinolone use, the Vancouver Sun reported.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!